Alert archive / Indiana / Freeze Warnings in 2017
Freeze Warning 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Oct 28, 2017, 2:54 AM EDT for 39 counties in Indiana. It took effect at Oct 29, 2017, 1:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2017, 2:54 AM EDT (06:54 UTC)
- In effect from
- Oct 29, 2017, 1:00 AM EDT
- Expired
- Oct 29, 2017, 5:56 AM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WWUS73 KIND 280654 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 254 AM EDT Sat Oct 28 2017 ...Freeze Warning in Effect Tonight... .Cold High pressure...clear skies and light winds are expected tonight. This will allow low tempertures to fall in to the lower 30s. INZ021-028>031-035>049-051>057-060>065-067>072-281500- /O.NEW.KIND.FZ.W.0007.171029T0500Z-171029T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 254 AM EDT Sat Oct 28 2017 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 1 AM to 8 AM EDT Sunday. * TEMPERATURE...Low Temperatures between 31 to 33 are possible late tonight. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ PUMA
4 follow-up statements
266 WWUS73 KIND 281903 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 303 PM EDT Sat Oct 28 2017 ...Freeze Warning in Effect Tonight... .Canadian air has arrived in Indiana. This will allow nighttime tempertures to fall to the lower 30s. INZ021-028>031-035>049-051>057-060>065-067>072-290315- /O.CON.KIND.FZ.W.0007.171029T0500Z-171029T1200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 303 PM EDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * TEMPERATURE...Low Temperatures between 31 to 33 are possible late tonight. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ JK
213 WWUS73 KIND 290140 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 940 PM EDT Sat Oct 28 2017 ...Freeze Warning remains in effect for western sections...but it has been cancelled for eastern and central sections. INZ021-030-031-037>042-046>049-054>057-062>065-069>072-290245- /O.CAN.KIND.FZ.W.0007.171029T0500Z-171029T1200Z/ Carroll-Clinton-Howard-Boone-Tipton-Hamilton-Madison-Delaware- Randolph-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby- Rush-Monroe-Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson- Jennings- Including the cities of Frankfort, Kokomo, Anderson, Muncie, Indianapolis, Shelbyville, Bloomington, Columbus, Bedford, and Seymour 940 PM EDT Sat Oct 28 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Indianapolis has cancelled the Freeze Warning. Temperatures may approach freezing towards daybreak and patchy frost is still possible. However it now appears that most areas will see low temperatures near or slightly above freezing by morning as clouds will keep temperatures a little warmer overnight. $$ INZ028-029-035-036-043>045-051>053-060-061-067-068-290945- /O.CON.KIND.FZ.W.0007.171029T0500Z-171029T1200Z/ Warren-Tippecanoe-Fountain-Montgomery-Vermillion-Parke-Putnam- Vigo-Clay-Owen-Sullivan-Greene-Knox-Daviess- Including the cities of Lafayette, Crawfordsville, Terre Haute, and Vincennes 940 PM EDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * TEMPERATURE...Low Temperatures between 31 to 33 are possible late tonight. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ JH
218 WWUS73 KIND 290745 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 345 AM EDT Sun Oct 29 2017 ...Freeze Warning remains in effect for western sections... INZ028-029-035-036-043>045-051>053-060-061-067-068-291200- /O.CON.KIND.FZ.W.0007.000000T0000Z-171029T1200Z/ Warren-Tippecanoe-Fountain-Montgomery-Vermillion-Parke-Putnam- Vigo-Clay-Owen-Sullivan-Greene-Knox-Daviess- Including the cities of Lafayette, Crawfordsville, Terre Haute, and Vincennes 345 AM EDT Sun Oct 29 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURE...Low Temperatures between 30 to 32 are possible late tonight. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
445 WWUS73 KIND 290956 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 556 AM EDT Sun Oct 29 2017 INZ028-029-035-036-043>045-051>053-060-061-067-068-291100- /O.CAN.KIND.FZ.W.0007.000000T0000Z-171029T1200Z/ Warren-Tippecanoe-Fountain-Montgomery-Vermillion-Parke-Putnam- Vigo-Clay-Owen-Sullivan-Greene-Knox-Daviess- Including the cities of Lafayette, Crawfordsville, Terre Haute, and Vincennes 556 AM EDT Sun Oct 29 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Indianapolis has cancelled the Freeze Warning. Cloudy skies have temperatures from falling below freezing this morning at most locations. Therefore the freeze warning is cancelled. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:27 AM EDT, 27 minutes earlier.
Area forecast discussion, Oct 28, 2:27 AM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 227 AM EDT Sat Oct 28 2017 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 227 AM EDT Sat Oct 28 2017 A deep upper level low pressure system will keep mostly cloudy and cool conditions across Central Indiana today. Surface High pressure over the plains states will build across Indiana and the Ohio valley tonight and Sunday. This will bring more cool and dry weather...but perhaps a bit more sunshine for Sunday. The high pressure system will push east to the Appalachians on Sunday Night and Monday...allowing warmer southerly flow to return to Central Indiana as a warm front approaches from the southwest. The next best chance for widespread rain will be on Wednesday as a stronger system arrives in the Ohio Valley. && .NEAR TERM /Today/... Issued at 227 AM EDT Sat Oct 28 2017 Surface analysis early this morning shows low pressure in place across the Great lakes will the cold front approaching the Appalachian mountains. Large high pressure was found across the western plains states. Water vapor imagery shows shows a deep trough of low pressure in place across the Great Lakes. GOES16 shows strato-cu spilling into Central Indiana within the cyclonic flow. Radar shows the last of the rain associated with the departing front exiting the area with dry weather was found upstream. THE GFS and NAm keep the highly amplified trough across the Great Lakes and Ohio Valley today. Furthermore the Low pressure system over the Great Lakes is expected to slowly drift northward...while ridging remains west of Indiana until Tonight. Time Height sections suggest saturated lower levels through Sunday. Forecast soundings show a saturated trapped strato-cu through the day within the lower levels with attainable convective temps. The forecast column remains dry aloft...and will not expected any precip. Thus will trend to a cloudy/mostly cloudy sky. Given the ongoing cold air advection...will trend highs at or below the forecast builder blend. && .SHORT TERM /Tonight through Monday Night/... Issued at 227 AM EDT Sat Oct 28 2017 Quiet weather with a gradual change is expected during this period. The GFS and NAm suggest the surface low will continue to drift northeast...away from Indiana tonight. This will allow high pressure ridging over the plains states to build eastward to Indiana. The arrival of the high pressure system should result in anticyclonic flow and should lead to some clearing across the area tonight. Time heights remain saturated within the lower levels...but the forecast soundings show a break in the saturation by 12Z. This will be key with the possibility for freezing conditions overnight. Freeze watch may be needed if confidence for certain freezing temperatures is not present. For now will stick close to the blend with a mostly cloudy sky expected. On Sunday and Sunday Night...the GFS and NAM suggest ridging building aloft across the western Great Lakes and Indiana through the day. Meanwhile the forecast soundings indicate a dry column. Thus will trend toward a partly cloudy sky and again stick close to the blend. On Monday and Monday Night another upper wave is poised to push southeast out of Canada into the Ohio Valley. Meanwhile a strong cyclone deepens across New England and continental cyclonic dry NW flow redevelops for Central Indiana. Little Moisture is available for these systems as the forecast soundings continue to suggest a dry column with just some passing mid and high clouds. Thus will trend toward just a partly cloudy sky and stick close to the blend on temps. Overall on Sunday through Monday Night thicknesses show a gradual increase...thus slightly warmer temperatures will be expected each day. && .LONG TERM /Monday Night Through Friday/... Issued at 222 PM EDT Fri Oct 27 2017 Ensembles in good agreement on the overall weather pattern during this period. Upper trough over the Great Lakes early next week is expected to lift off to the northeast, leaving zonal flow in its wake. Ensembles indicate a potential weather disturbance may move into the Great Lakes and Ohio Valley towards the middle or later parts of next week. Will bring in PoPs starting late Tuesday night, and continue them through next Friday. Thicknesses may be low enough for mixed precipitation near the onset of the event early Wednesday morning. Some of the long range operational models suggest there may be enough elevated instability for a thunder threat by next Thursday and Friday. Will keep an eye on model instability trends over the next couple of days. && .AVIATION (Discussion for the 280600Z TAF Issuance)... Issued at 1139 PM EDT Fri Oct 27 2017 Decent confidence that VFR conditions can be expected overnight, then MVFR ceilings will move in for part of the day Saturday. Rain will remain east of the sites overnight. A few sprinkles are possible at KLAF during the day Saturday. Ceilings will remain VFR overnight, with some sites seeing mid cloud and others stratocumulus. Ceilings will lower to MVFR by early afternoon. MVFR conditions will last longest at the northern sites. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....JAS AVIATION...50
Hazardous weather outlook, Oct 27, 5:34 PM EDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 534 PM EDT Fri Oct 27 2017 INZ021-028>031-035>049-051>057-060>065-067>072-281000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 534 PM EDT Fri Oct 27 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Hazards: None. Discussion: Rain may become briefly mixed with snow or sleet this evening. But no accumulations are expected. Low temperatures of near freezing are possible some areas late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Below freezing temperatures are possible over western Indiana Saturday night. A few snowflakes could mix in with the rain showers Tuesday night and early Wednesday. Discussion: A pair of frontal systems will bring shower chances to central Indiana by next Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind JH
Nearby
Freeze Warnings in Indiana, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.